Alert archive / California / Beach Hazards Statements in 2015

Beach Hazards Statement 17, NWS San Diego, CA

September 9, 2015Orange County, California

NWS San Diego, CA issued this beach hazards statement at Sep 9, 2015, 1:27 PM PDT for Orange County, California. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Sep 9, 2015, 1:27 PM PDT (20:27 UTC)
Expired
Sep 9, 2015, 8:50 PM PDT
In force
7 hr
Issued by
NWS San Diego, CA

County Orange County, CA

The radar

The Santa Ana Mts radar (KSOX), 20 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 8.5 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2015-09-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 194 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2015-09-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
194 J/kg
Mixed-layer CIN
-377 J/kg
Mixed-layer LCL
2203 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
-25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

165 
WHUS46 KSGX 092027
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
127 PM PDT WED SEP 9 2015
 
...ELEVATED SURF AND STRONG RIP CURRENTS MAINLY IN ORANGE COUNTY
THIS AFTERNOON THROUGH FRIDAY MORNING...

..A LONG-PERIOD SOUTHWEST SWELL WILL BRING ELEVATED SURF AND
STRONG RIP CURRENTS INTO FRIDAY...MAINLY TO ORANGE COUNTY. SURF
WILL INCREASE INTO THURSDAY...THEN GRADUALLY DECREASE DURING THE
DAY FRIDAY.

CAZ552-100430-
/O.NEW.KSGX.BH.S.0017.150909T2027Z-150911T1800Z/
ORANGE COUNTY COASTAL AREAS-
127 PM PDT WED SEP 9 2015

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH FRIDAY MORNING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A BEACH
HAZARDS STATEMENT FOR LARGE SURF AND STRONG RIP CURRENTS...WHICH
IS IN EFFECT THROUGH FRIDAY MORNING.

* WAVES AND SURF...INCREASING TO 4 TO 6 FEET WITH LOCALLY HIGHER
  SETS BY THURSDAY. SETS APPROACHING 10 FEET AT THE WEDGE.

* HAZARDS...ELEVATED SURF AND STRONG RIP AND LONGSHORE CURRENTS.

* TIMING...THIS AFTERNOON THROUGH FRIDAY MORNING. |

* IMPACTS...HAZARDOUS SWIMMING CONDITIONS FOR SWIMMERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT FOR ELEVATED SURF MEANS THAT WAVES WILL
BE HIGH ENOUGH TO CAUSE DANGER TO SWIMMERS IN THE WATER. ELEVATED
SURF ALSO FREQUENTLY RESULTS IN STRONG RIP CURRENTS WHICH CAN DRAG
PEOPLE AWAY FROM THE SHORE AND POSSIBLY RESULT IN DROWNING. ALWAYS
SWIM NEAR A LIFEGUARD.

&&

$$

SMALL

HTTP://WWW.WEATHER.GOV/SANDIEGO
4 follow-up statements
738 
WHUS46 KSGX 092227
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
327 PM PDT WED SEP 9 2015

...ELEVATED SURF AND STRONG RIP CURRENTS MAINLY IN ORANGE COUNTY
THIS AFTERNOON THROUGH FRIDAY MORNING...

...LIGHTNING POSSIBLE AT THE ORANGE COUNTY BEACHES THIS
AFTERNOON...

..A LONG-PERIOD SOUTHWEST SWELL WILL BRING ELEVATED SURF AND
STRONG RIP CURRENTS INTO FRIDAY...MAINLY TO ORANGE COUNTY. SURF
WILL INCREASE INTO THURSDAY...THEN GRADUALLY DECREASE DURING THE
DAY FRIDAY. ALSO...THUNDERSTORMS MAY MOVE INTO THE ORANGE COUNTY
BEACHES THROUGH 430 PM...PRODUCING DANGEROUS LIGHTNING.

CAZ552-100030-
/O.CON.KSGX.BH.S.0017.000000T0000Z-150911T1800Z/
ORANGE COUNTY COASTAL AREAS-
327 PM PDT WED SEP 9 2015

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY
MORNING...

* WAVES AND SURF...INCREASING TO 4 TO 6 FEET WITH LOCALLY HIGHER 
  SETS BY THURSDAY. SETS APPROACHING 10 FEET AT THE WEDGE. 

* HAZARDS...LIGHTNING POSSIBLE AT THE BEACHES THROUGH 430 PM
  TODAY. ELEVATED SURF AND STRONG RIP AND LONGSHORE CURRENTS.

* TIMING...THIS AFTERNOON THROUGH FRIDAY MORNING. |

* IMPACTS...DEADLY LIGHTNING AT THE BEACHES. HAZARDOUS SWIMMING
  CONDITIONS FOR SWIMMERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT FOR ELEVATED SURF MEANS THAT WAVES WILL
BE HIGH ENOUGH TO CAUSE DANGER TO SWIMMERS IN THE WATER. ELEVATED
SURF ALSO FREQUENTLY RESULTS IN STRONG RIP CURRENTS WHICH CAN
DRAG PEOPLE AWAY FROM THE SHORE AND POSSIBLY RESULT IN DROWNING.
ALWAYS SWIM NEAR A LIFEGUARD.

&&

$$

HTTP://WWW.WEATHER.GOV/SANDIEGO

HARRISON
381 
WHUS46 KSGX 092341
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
441 PM PDT WED SEP 9 2015

...ELEVATED SURF AND STRONG RIP CURRENTS MAINLY IN ORANGE COUNTY
THIS AFTERNOON THROUGH FRIDAY MORNING...

...LIGHTNING CONTINUES AT THE ORANGE COUNTY BEACHES THIS
AFTERNOON...

..A LONG-PERIOD SOUTHWEST SWELL WILL BRING ELEVATED SURF AND
STRONG RIP CURRENTS INTO FRIDAY...MAINLY TO ORANGE COUNTY. SURF
WILL GRADUALLY DECREASE DURING THE DAY FRIDAY. ALSO...THUNDERSTORMS
EXPECTED TO PERSIST AT ORANGE COUNTY BEACHES THROUGH 530 PM...PRODUCING
DANGEROUS LIGHTNING.

CAZ552-100745-
/O.CON.KSGX.BH.S.0017.000000T0000Z-150911T1800Z/
ORANGE COUNTY COASTAL AREAS-
441 PM PDT WED SEP 9 2015

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY
MORNING...

* WAVES AND SURF...INCREASING TO 4 TO 6 FEET WITH LOCALLY HIGHER 
  SETS BY THURSDAY. SETS APPROACHING 10 FEET AT THE WEDGE. 

* HAZARDS...LIGHTNING POSSIBLE AT THE BEACHES THROUGH 530 PM 
  TODAY. ELEVATED SURF AND STRONG RIP AND LONGSHORE CURRENTS. 

* TIMING...THIS AFTERNOON THROUGH FRIDAY MORNING. |

* IMPACTS...DEADLY LIGHTNING AT THE BEACHES. HAZARDOUS SWIMMING 
  CONDITIONS FOR SWIMMERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT FOR ELEVATED SURF MEANS THAT WAVES WILL
BE HIGH ENOUGH TO CAUSE DANGER TO SWIMMERS IN THE WATER. ELEVATED
SURF ALSO FREQUENTLY RESULTS IN STRONG RIP CURRENTS WHICH CAN
DRAG PEOPLE AWAY FROM THE SHORE AND POSSIBLY RESULT IN DROWNING.
ALWAYS SWIM NEAR A LIFEGUARD.

&&

$$


HTTP://WWW.WEATHER.GOV/SANDIEGO
213 
WHUS46 KSGX 100031
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
531 PM PDT WED SEP 9 2015

...ELEVATED SURF AND STRONG RIP CURRENTS MAINLY IN ORANGE COUNTY
THIS AFTERNOON THROUGH FRIDAY MORNING...

...LIGHTNING AT ORANGE COUNTY BEACHES HAS ENDED...

..A LONG-PERIOD SOUTHWEST SWELL WILL BRING ELEVATED SURF AND
STRONG RIP CURRENTS INTO FRIDAY...MAINLY TO ORANGE COUNTY. SURF
WILL GRADUALLY DECREASE DURING THE DAY FRIDAY.

CAZ552-100845-
/O.CON.KSGX.BH.S.0017.000000T0000Z-150911T1800Z/
ORANGE COUNTY COASTAL AREAS-
531 PM PDT WED SEP 9 2015

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY
MORNING...

* WAVES AND SURF...INCREASING TO 4 TO 6 FEET WITH LOCALLY HIGHER 
  SETS BY THURSDAY. SETS APPROACHING 10 FEET AT THE WEDGE. 

* HAZARDS...ELEVATED SURF AND STRONG RIP AND LONGSHORE CURRENTS.

* TIMING...THIS AFTERNOON THROUGH FRIDAY MORNING. |

* IMPACTS...HAZARDOUS SWIMMING CONDITIONS FOR SWIMMERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT FOR ELEVATED SURF MEANS THAT WAVES WILL
BE HIGH ENOUGH TO CAUSE DANGER TO SWIMMERS IN THE WATER. ELEVATED
SURF ALSO FREQUENTLY RESULTS IN STRONG RIP CURRENTS WHICH CAN
DRAG PEOPLE AWAY FROM THE SHORE AND POSSIBLY RESULT IN DROWNING.
ALWAYS SWIM NEAR A LIFEGUARD.

&&

$$


HTTP://WWW.WEATHER.GOV/SANDIEGO
684 
WHUS46 KSGX 100350
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
850 PM PDT WED SEP 9 2015

...HIGH SURF ON SOUTH FACING BEACHES THROUGH FRIDAY AFTERNOON...
...STRONG RIP AND LONGSHORE CURRENTS AT ALL BEACHES THROUGH FRIDAY
AFTERNOON...

.A LONG PERIOD SOUTH TO SOUTHEAST SWELL FROM TROPICAL STORM LINDA
WILL MOVE INTO THE SOUTHERN CALIFORNIA COASTAL WATERS TONIGHT. THE
SWELL WILL GENERATE HIGH SURF AND STRONG RIP CURRENTS ON THE
SOUTHWEST FACING BEACHES OF ORANGE COUNTY. MOST OF THE SWELL WILL
BYPASS SAN DIEGO COUNTY...BUT AREAS NORTH OF CARLSBAD WILL SEE
ABOVE AVERAGE SURF. THE STRONG SOUTH SWELL WILL PRODUCE STRONG RIP
AND LONGSHORE CURRENT AT ALL BEACHES. THE SURF WILL BEGIN TO
SUBSIDE LATE FRIDAY AFTERNOON.

CAZ552-101300-
/O.CAN.KSGX.BH.S.0017.000000T0000Z-150911T1800Z/
/O.NEW.KSGX.SU.Y.0005.150910T0350Z-150912T0100Z/
ORANGE COUNTY COASTAL AREAS-
850 PM PDT WED SEP 9 2015

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PDT FRIDAY. 

* WAVES AND SURF...5 TO 8 FEET THURSDAY AND FRIDAY. SETS OF 10
  FEET OR MORE AT THE WEDGE. THE SURF WILL BEGIN TO SUBSIDE
  LATE FRIDAY AFTERNOON AND EVENING.

* HAZARDS...HIGH SURF AND STRONG RIP AND LONGSHORE CURRENTS.

* TIMING...THURSDAY AND FRIDAY. 

* IMPACTS...LARGE WAVES MAY WASH ACROSS ROCKS AND JETTIES
  UNEXPECTEDLY AND SWEEP UNSUSPECTING ONLOOKERS OUT INTO THE
  WATER. THE STRONG SOUTH SWELL WILL PRODUCE STRONG SOUTH-TO-
  NORTH LONG-SHORE CURRENTS AND STRONG RIP CURRENTS THAT WILL
  PRODUCE HAZARDOUS SWIMMING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

STRONG RIP CURRENTS WHICH CAN DRAG PEOPLE AWAY FROM THE SHORE AND
POSSIBLY RESULT IN DROWNING. ALWAYS SWIM NEAR A LIFEGUARD.

&&

$$

CAZ043-101300-
/O.NEW.KSGX.BH.S.0018.150910T0350Z-150912T0100Z/
SAN DIEGO COUNTY COASTAL AREAS-
850 PM PDT WED SEP 9 2015

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH FRIDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A BEACH
HAZARDS STATEMENT FOR STRONG RIP CURRENTS AND STRONG LONG-SHORE
CURRENTS WHICH IS IN EFFECT THROUGH FRIDAY AFTERNOON.

* WAVES AND SURF...2 TO 4 FEET THURSDAY AND FRIDAY. HIGHER SURF OF
  3 TO 5 FEET NORTH OF CARLSBAD WITH SETS TO 6 FEET. THE SURF WILL
  BEGIN TO SUBSIDE LATE FRIDAY AFTERNOON AND EVENING. 

* TIMING...THURSDAY AND FRIDAY. 

* IMPACTS...THE STRONG SOUTH SWELL WILL PRODUCE STRONG SOUTH-TO-
  NORTH LONG-SHORE CURRENTS...AND STRONG RIP CURRENTS THAT WILL
  PRODUCE HAZARDOUS SWIMMING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS STRONG
RIP CURRENTS...ELEVATED SURF HEIGHTS...MINOR TIDAL OVERFLOW...OR
LIGHTNING ARE POSSIBLE AT LOCAL BEACHES. OBEY POSTED WARNING
SIGNS AND FLAGS AND TALK TO A LIFEGUARD BEFORE SWIMMING. USE
CAUTION WHEN IN OR NEAR THE WATER AND ALWAYS SWIM NEAR A
LIFEGUARD.

&&

$$

MOEDE

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this beach hazards statement went out at Sep 9, 9:58 AM PDT, 3 hours 29 minutes earlier.

Area forecast discussion, Sep 9, 9:58 AM PDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
958 AM PDT WED SEP 9 2015

.SYNOPSIS...
UPPER-LEVEL HIGH PRESSURE WILL CONTINUE HOT WEATHER THROUGH
THURSDAY...WITH SLOW COOLING FRIDAY INTO EARLY NEXT WEEK. AFTERNOON
AND EARLY EVENING HEAVY THUNDERSTORMS WILL CONTINUE OVER THE INLAND
AREAS THROUGH THURSDAY...LEADING TO AN ENHANCED FLASH FLOOD
THREAT...AS MOISTURE FROM HURRICANE LINDA MOVES OVER THE REGION. THE
AFTERNOON AND EARLY EVENING THUNDERSTORM THREAT CONTINUES FOR THE
MOUNTAINS AND DESERTS THROUGH THE WEEKEND. EVEN COASTAL AREAS MAY
SEE A THUNDERSTORM OR TWO THURSDAY. COOLER AND DRIER NEXT WEEK AS A
TROUGH OF LOW PRESSURE MOVES IN ALONG THE WEST COAST.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

MORNING SOUNDING CONTINUES TO SHOW A MOIST AND UNSTABLE
ATMOSPHERE...WITH 1.65 INCHES OF PRECIPITABLE WATER AND 780 J/KG OF
MOST UNSTABLE CAPE. THE SOUNDING ALSO SHOWS MORE OF AN EASTERLY
COMPONENT TO THE WINDS IN THE LOW LEVELS. VISIBLE SATELLITE SHOWS
CIRRUS BLOW-OVER FROM LINDA MOVING IN FROM THE SOUTH...OBSCURING
PARTS OF SAN DIEGO COUNTY AND THE COACHELLA VALLEY. ALTHOUGH THESE
CLOUDS COULD HELP REDUCE TEMPERATURES A TINY BIT FOR THOSE
AREAS...THERE IS STILL EXPECTED TO BE ENOUGH SUNSHINE TO CREATE
ENOUGH INSTABILITY FOR THUNDERSTORMS TO ERUPT AGAIN THIS AFTERNOON
AND EARLY EVENING. THE WRF SHOWS THE SURFACE CONVERGENCE BOUNDARY
SETTING UP FARTHER WEST TODAY...OVER THE COASTAL FOOTHILLS...SO THAT
COULD BE WHERE THUNDERSTORMS INITIATE. THE HRRR AND OTHER HI-RES
MODELS FOCUS MUCH OF THE THUNDERSTORM ACTIVITY FOR THE RIVERSIDE AND
SAN BERNARDINO COUNTY AREAS...INCLUDING THE MOUNTAINS...THE INLAND
EMPIRE AND THE HIGH DESERTS...SO POPS HAVE BEEN ADJUSTED UPWARDS IN
THOSE LOCATIONS. WITH THE WRF SHOWING 700-500 MB WINDS OUT OF THE
EAST OF AROUND 10-15 KT...THIS SHOULD ALSO HELP WITH THUNDERSTORMS
DRIFTING IN THE VALLEY AREAS TODAY.

ON THURSDAY...PRECIPITABLE WATER INCREASES TO 2 INCHES ACCORDING TO
THE GFS AND NAM...AS THE CIRCULATION OF LINDA MOVES NORTHWEST TO A
POSITION FAR WEST OF NORTHERN BAJA...RESULTING IN CONTINUED EAST TO
SOUTHEAST FLOW BRINGING THE MOISTURE INTO THE AREA. WRF SHOWS THE
EAST WINDS IN THE 700-500 MB LAYER INCREASING TO 20 KT...WHICH MEANS
THAT STORMS SHOULD BE MOVING QUICKER AND THAT THEY MAY BE ABLE TO
DRIFT INTO COASTAL AREAS AS WELL. ONE POSSIBLE LIMITING FACTOR ON
THURSDAY IS IF THERE IS TOO MUCH CLOUD COVER...WHICH COULD DECREASE
THE AMOUNT OF INSTABILITY. THERE IS STILL A FAIR AMOUNT OF MOISTURE
IN THE REGION ON FRIDAY...WITH PRECIPITABLE WATER ONLY DECREASING TO
1.7-1.8 INCHES UNDER SOUTHEAST FLOW ALOFT...SO THUNDERSTORMS ARE
LIKELY TO DEVELOP AGAIN FRIDAY AFTERNOON AND EARLY EVENING IN THE
MOUNTAINS AND VALLEYS. THE AFTERNOON AND EARLY EVENING THUNDERSTORM
THREAT CONTINUES FOR THE MOUNTAINS AND DESERTS SATURDAY WITH
MOISTURE DIMINISHING A LITTLE...AND THEN THE GFS SHOWS MOISTURE
DECREASING FURTHER ON SUNDAY. FOR DETAILS ON THE FLASH FLOOD
THREAT...PLEASE SEE THE HYDROLOGY SECTION BELOW.

THE HEAT AND MUGGY CONDITIONS IS THE OTHER STORY...AS OVERNIGHT LOWS
WERE ONLY IN THE LOW TO MID 70S. THE LOW OF 77 DEGREES AT LINDBERGH
FIELD WAS ONE DEGREE BELOW THE ALL-TIME HIGHEST MINIMUM TEMPERATURE.
WITH THE RIDGE ALOFT CONTINUING TO BUILD OVER THE REGION...TODAY
WILL LIKELY BE THE HOTTEST DAY FOR MOST AREAS...WITH DAY-TIME HIGHS
REACHING 10 TO 15 DEGREES ABOVE NORMAL...ALTHOUGH THE DESERTS WILL
PROBABLY BE A LITTLE COOLER DUE TO INCREASED MOISTURE AND LOWERING
850 MB TEMPERATURES. SOME EASTERLY DOWNSLOPE FLOW ASSOCIATED WITH
THE CIRCULATION OF LINDA COULD BRING CONTINUED HOT CONDITIONS TO THE
SAN DIEGO COUNTY COAST AND VALLEYS THURSDAY AS WELL. A SLOW COOLING
TREND LOOKS TO START FRIDAY INTO SATURDAY...WITH MORE SIGNIFICANT
COOLING SUNDAY INTO EARLY NEXT WEEK AS THE RIDGE WEAKENS AND WE GET
A TROUGH ALONG THE WEST COAST. NIGHT AND MORNING MARINE LAYER CLOUDS
COULD RETURN BY SATURDAY NIGHT.

&&

.AVIATION...
091600Z...GENERALLY...NO VIS RESTRICTIONS TODAY AND
TONIGHT WITH OCCASIONAL CLOUDS ABOVE 10000 FEET MSL. BETWEEN 19-01Z
TODAY...THUNDERSTORMS ARE POSSIBLE IN THE MOUNTAINS...DESERTS AND
VALLEYS WITH BASES 8000 FEET MSL AND TOPS TO 45000 FEET. EXPECT
STRONG UPDRAFTS AND DOWNDRAFTS...SMALL HAIL...AND SURFACE GUSTS OVER
35 KT NEAR ANY STORM. IN STORMS LOCAL VIS REDUCED TO 2SM IN HEAVY
RAIN AND/OR BLOWING DUST IN DESERTS. CONFIDENCE IN THE FORECAST OF A
VERY LOW RISK OF LOW CLOUDS FOR KSAN TONIGHT IS HIGH...WITH EVEN
LESS RISK OF LOW CLOUDS AT KONT OVERNIGHT TONIGHT.

&&

.MARINE...
800 AM...THERE IS A SLIGHT CHANCE OF A THUNDERSTORM THURSDAY
AFTERNOON AND EVENING NEAR THE COAST. OTHERWISE...NO HAZARDOUS
MARINE WEATHER IS EXPECTED THROUGH SUNDAY.

&&

.BEACHES...
800 AM...A NEW SOUTH SOUTHEAST SWELL FROM HURRICANE LINDA WILL
ARRIVE THURSDAY. THIS SWELL WILL PRODUCE 5-7 FOOT SURF AT ORANGE
COUNTY BEACHES THURSDAY INTO FRIDAY WITH A FEW HIGHER SETS. THERE IS
A SLIGHT CHANCE OF THUNDERSTORMS AT THE BEACHES THURSDAY AFTERNOON
AND EVENING.

&&

.HYDROLOGY...
WITH THUNDERSTORMS EXPECTED TO DEVELOP IN THE INLAND VALLEYS OF SAN
DIEGO COUNTY TODAY...THIS AREA HAS BEEN ADDED TO THE FLASH FLOOD
WATCH.

MODERATE TO HIGH FLASH FLOOD THREAT CONTINUES TODAY FOR THE
MOUNTAINS...DESERTS AND THE VALLEYS...AS THE ATMOSPHERE WILL REMAIN
MOIST AND UNSTABLE THROUGH THAT TIME. THIS WILL CREATE THE CHANCES
FOR THUNDERSTORMS PRODUCING HEAVY RAIN. THE WINDS ALOFT WILL BE
SOMEWHAT WEAK AS WELL...RESULTING IN SOME SLOW MOVING STORMS WHICH
WILL INCREASE THE THREAT OF FLASH FLOODING FURTHER. RAIN RATES OF 1
TO 2 INCHES PER HOUR WILL BE POSSIBLE UNDERNEATH THE HEAVIER STORMS.
THE FLASH FLOOD WATCH CONTINUES THROUGH THURSDAY FOR THESE
AREAS...ALTHOUGH STORMS MAY BE MOVING QUICKER ON THURSDAY WHICH
COULD DIMINISH THE FLASH FLOOD THREAT A BIT. THE THREAT LOWERS
FURTHER FRIDAY INTO THE WEEKEND AS MOISTURE SLOWLY DECREASES.

&&

.SKYWARN...
SKYWARN ACTIVATION IS REQUESTED FOR NOON TODAY THROUGH EARLY EVENING
FOR SAN BERNARDINO...RIVERSIDE AND SAN DIEGO COUNTIES.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR APPLE AND LUCERNE
     VALLEYS-COACHELLA VALLEY-RIVERSIDE COUNTY MOUNTAINS-SAN
     BERNARDINO COUNTY MOUNTAINS-SAN BERNARDINO AND RIVERSIDE
     COUNTY VALLEYS-THE INLAND EMPIRE-SAN DIEGO COUNTY DESERTS-
     SAN DIEGO COUNTY MOUNTAINS-SAN DIEGO COUNTY VALLEYS-SAN GORGONIO
     PASS NEAR BANNING.

     HEAT ADVISORY UNTIL 6 PM PDT THURSDAY FOR ORANGE COUNTY INLAND
     AREAS-SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE
     INLAND EMPIRE-SAN DIEGO COUNTY COASTAL AREAS-SAN DIEGO
     COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS.

PZ...NONE.
&&

PUBLIC/HYDROLOGY...HARRISON
AVIATION/MARINE/BEACHES...SMALL

In the hours before

Local storm report, Sep 9, 7:57 AM PDT, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
757 AM PDT WED SEP 9 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     FLASH FLOOD      7 NE YUCAIPA            34.10N 116.96W
09/08/2015                   SAN BERNARDINO     CA   FIRE DEPT/RESCUE

            *** 1 FATAL ***
            FLASH FLOOD AT MILL CREEK CROSSING...40 FEET
            WIDE AND 8 TO 12 INCHES DEEP. THE HEAD OF
            THE FLASH FLOOD WAS 3 TO 4 FEET DEEP. FROM
            VICTOR VALLEY NEWS GROUP: FLOOD WATERS
            OVERTOOK A COUPLE HIKING. AN OFF-DUTY
            SHERIFF'S DEPUTY HEARD THE COUPLE CALLING
            FOR HELP. HE WAS ABLE TO SAVE THE YOUNG
            WOMAN, BUT THE MAN WAS SWEPT AWAY. THE BODY
            OF THE VICTIM, A RANCHO CUCAMONGA MAN IN HIS
            20S, WAS FOUND SHORTLY AFTER 7 P.M.

&&

TS
Local storm report, Sep 9, 7:58 AM PDT, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SAN DIEGO CA
758 AM PDT WED SEP 9 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     FLASH FLOOD      7 NE YUCAIPA            34.10N 116.96W
09/08/2015                   SAN BERNARDINO     CA   FIRE DEPT/RESCUE

            *** 1 FATAL ***
            FLASH FLOOD AT MILL CREEK CROSSING...40 FEET
            WIDE AND 8 TO 12 INCHES DEEP. THE HEAD OF
            THE FLASH FLOOD WAS 3 TO 4 FEET DEEP. FROM
            VICTOR VALLEY NEWS GROUP: FLOOD WATERS
            OVERTOOK A COUPLE HIKING. AN OFF-DUTY
            SHERIFF'S DEPUTY HEARD THE COUPLE CALLING
            FOR HELP. HE WAS ABLE TO SAVE THE YOUNG
            WOMAN, BUT THE MAN WAS SWEPT AWAY. THE BODY
            OF THE VICTIM, A RANCHO CUCAMONGA MAN IN HIS
            20S, WAS FOUND SHORTLY AFTER 7 P.M.

&&

TS
Local storm report, Sep 9, 12:53 PM PDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1253 PM PDT WED SEP 9 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 PM     FLASH FLOOD      7 NE YUCAIPA            34.10N 116.95W
09/09/2015                   SAN BERNARDINO     CA   NWS EMPLOYEE

            VALLEY OF THE FALLS DRIVE IS WASHED OUT AND
            THE ROAD IS CLOSED.

&&

SHARRISO
Special weather statement, Sep 9, 1:21 PM PDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
121 PM PDT WED SEP 9 2015

CAZ048-056-092115-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE CA-
RIVERSIDE COUNTY MOUNTAINS CA-
121 PM PDT WED SEP 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR RIVERSIDE COUNTY UNTIL 215 PM
PDT...

AT 119 PM PDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG
THUNDERSTORMS AROUND 15 MILES EAST OF TEMECULA. THESE STORMS WERE
NEARLY STATIONARY.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
TEMECULA...ANZA...HEMET...MURRIETA...MOUNTAIN CENTER...AGUANGA...HWY
74 BETWEEN HEMET AND MOUNTAIN CENTER...MENIFEE...HWY 74 BETWEEN
MOUNTAIN CENTER AND ANZA...LAKE SKINNER RECREATION AREA...SAGE...
PECHANGA INDIAN RESERVATION...CAHUILLA INDIAN RESERVATION...LAKE
HEMET AND WINCHESTER.

LAT...LON 3371 11669 3343 11672 3344 11712 3368 11713
TIME...MOT...LOC 2019Z 180DEG 0KT 3375 11713

JT

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 6:25 PM PDTSevere Thunderstorm WarningSGXSan Bernardino65 min
Sep 8, 6:52 PM PDTFlash Flood WarningSGXSan Bernardino5 hr
Sep 9, 12:07 PM PDTFlash Flood WarningSGXRiverside, San Bernardino5 hr
Sep 9, 1:21 PM PDTSpecial Weather StatementSGX54 min
Sep 9, 1:27 PM PDTFlash Flood WarningSGXSan Bernardino4 hr
Sep 9, 1:30 PM PDTSevere Thunderstorm WarningSGXRiverside60 min
Sep 9, 1:33 PM PDTFlash Flood WarningSGXRiverside, San Bernardino4 hr
Sep 9, 2:10 PM PDTSevere Thunderstorm WarningSGXRiverside, San Bernardino65 min
Sep 9, 2:56 PM PDTSpecial Weather StatementSGXOrange64 min

Nearby

Beach Hazards Statements in California, 2015Every beach hazards statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.